Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 348, NWS North Platte, NE

August 5, 2007Blaine County, Brown County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 5, 2007, 7:27 PM CDT for Blaine County, Brown County, Nebraska. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2007, 7:27 PM CDT (00:27 UTC)
Expired
Aug 5, 2007, 8:30 PM CDT
In force
63 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Blaine County, NE, Brown County, NE

The radar

The North Platte radar (KLNX), 53 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 7:32 PM CDTTSTM WND GST 6028 Ssw Ainsworth, NE
Aug 5, 7:56 PM CDTHAIL 0.8828 Ssw Ainsworth, NE
Aug 5, 8:05 PM CDTHAIL 0.7511 Nnw Brewster, NEESTIMATED 50 MPH WIND WITH THE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
585 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
2222 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 060027
SVRLBF
NEC009-017-060130-
/O.NEW.KLBF.SV.W.0348.070806T0027Z-070806T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
727 PM CDT SUN AUG 5 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF BREWSTER...
  SOUTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 830 PM CDT

* AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LONG LAKE STATE WILDLIFE MANAGEMENT AREA...OR ABOUT 21 MILES
  SOUTHWEST OF AINSWORTH...AND MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES WEST OF BREWSTER BY 830 PM CDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 4234 9988 4238 10008 4232 10016 4207 10015
      4207 10023 4189 10022 4189 9969 4215 9970

$$

CDC
3 follow-up statements
000 
WWUS53 KLBF 060040
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
740 PM CDT SUN AUG 5 2007

NEC009-017-060130-
/O.CON.KLBF.SV.W.0348.000000T0000Z-070806T0130Z/
BLAINE NE-BROWN NE-
740 PM CDT SUN AUG 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN BROWN AND NORTHERN BLAINE COUNTIES...

AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA...OR ABOUT 20
MILES NORTHWEST OF BREWSTER...MOVING SOUTH AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES WEST OF HIGHWAY 91 MILE MARKER 10 BY 820 PM CDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 4234 9988 4238 10008 4232 10016 4207 10015
      4207 10023 4189 10022 4189 9969 4215 9970

$$

CDC
000 
WWUS53 KLBF 060052
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
752 PM CDT SUN AUG 5 2007

NEC009-017-060130-
/O.CON.KLBF.SV.W.0348.000000T0000Z-070806T0130Z/
BLAINE NE-BROWN NE-
752 PM CDT SUN AUG 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN BROWN AND NORTHERN BLAINE COUNTIES...

AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES WEST OF HIGHWAY 7 MILE MARKER 10...OR ABOUT 15 MILES
NORTHWEST OF BREWSTER...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 7 MILE MARKER 10 BY 810 PM CDT...
  HIGHWAY 91 MILE MARKER 10 BY 825 PM CDT...
  BREWSTER AND HIGHWAY 91 MILE MARKER 20 BY 830 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4234 9988 4238 10008 4232 10016 4207 10015
      4207 10023 4189 10022 4189 9969 4215 9970

$$

13
000 
WWUS53 KLBF 060132
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
831 PM CDT SUN AUG 5 2007

NEC009-017-060141-
/O.EXP.KLBF.SV.W.0348.000000T0000Z-070806T0130Z/
BLAINE NE-BROWN NE-
831 PM CDT SUN AUG 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BROWN AND NORTHERN
BLAINE COUNTIES EXPIRES AT 830 PM CDT...

THE STORMS WHICH HAD PROMPTED THE WARNING HAVE SHOWN SIGNS OF 
WEAKENING OVER THE PAST SEVERAL MINUTES. VERY HEAVY RAINFALL...UP TO 
AN INCH AND HALF PER HOUR...DIME SIZE HAIL AND WIND GUSTS OF UP TO 
50 MPH WILL STILL BE POSSIBLE OVER EXTREME SOUTHERN BROWN AND BLAINE 
COUNTIES THROUGH 900 PM CDT. 

LAT...LON 4234 9988 4238 10008 4232 10016 4207 10015
      4207 10023 4189 10022 4189 9969 4215 9970

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:24 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Aug 5, 3:24 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
324 PM CDT SUN AUG 5 2007

.DISCUSSION...
NO REAL CHANGES IN THE FCST THINKING THROUGH WEDNESDAY. THE NAM12 AND
GFS BOTH INDICATE A STEADY STREAM OF DISTURBANCES MOVING OFF THE COLO
FRONT RANGE. THE ATM WILL BE STRONGLY CAPPED SO WIDESPREAD CONVECTION
IS UNLIKELY. ANY STORMS WHICH FORM WILL CERTAINLY BE CAPABLE OF
PRODUCING INTENSE RAINFALL AND SPC HAS OUTLOOK THE AREA FOR SEVERE
WEATHER MONDAY AND TUESDAY. BOTH THE NAM AND THE GFS SHOW DEEP
MOISTURE REMAINING ACROSS THE FCST AREA FOR MOST OF THE NEXT 7 DAYS
AS A BROAD H5 UPPER LEVEL RIDGE SLOWLY MIGRATES EASTWARD TOWARD THE
MISSISSIPPI VALLEY AND THEN RETREATS BACK WEST LATER THIS WEEK.

THROUGH WEDNESDAY...NEBRASKA WILL REMAIN ON THE NRN PERIPHERY OF A
BROAD SUBTROPICAL RIDGE. STEERING WINDS ALOFT WILL TRACK DISTURBANCES
ACROSS THE AREA ALMOST DAILY. WINDS ALOFT WILL ALSO BE QUITE STRONG
SUPPORTING DEEP CONVECTION AND TROPICAL MOISTURE WILL CIRCULATE
AROUND THE RIDGE PROVIDING AMPLE SUPPORT FOR LOCALLY HEAVY RAINFALL.
THE LATEST SIMULATION OF THE GFS SHOWS THE H5 RIDGE AMPLIFYING ACROSS
NEB LATER THIS WEEK. THIS IS SUPPORTED BY THE ECMWF. THIS TREND
WOULD KEEP THE AREA DRIER LATER THIS WEEK AS THE STORM TRACK WOULD BE
FARTHER WEST...NORTH AND EAST AROUND THE PERIPHERY OF THE RIDGE.

FOR TONIGHT...THE SURFACE DRYLINE FROM KSNY NORTH TO KPHP APPEARS TO
BE THE BEST FOCUS FOR STORM DEVELOPMENT. ACTIVITY IS EXPECTED TO BE
ISOLATED TO SCATTERED WITH A FEW STRONG TO SEVERE STORMS. HAIL AND
WIND ARE THE MAIN THREAT WITH AN ISOLD TORNADO POSSIBLE ACROSS NRN
NEB WHERE A TRIPLE PT IS FORMING.

THE TEMP FORECAST IS THE USUAL BLEND OF NAM12 2M TEMPS...GUIDANCE
AND HPC GUIDANCE. A SLIGHT DOWNWARD ADJUSTMENT WAS MADE AS GUIDANCE
HAS BEEN TOO WARM THIS SUMMER. HIGHS ARE GENERALLY EXPECTED IN THE
LOWER TO MID 90S IN THE VERY MOIST ENVIRONMENT.

&&

.AVIATION...
LOW LEVEL MOISTURE CONTINUES TO BE PLENTIFULLY ACROSS MOST OF THE
REGION...EXCEPT ALONG THE FOOTHILLS OF THE ROCKIES. ALL THIS
MOISTURE HAS CREATED AN UNSTABLE ATMOSPHERE WITH THE POTENTIAL FOR
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WHERE EVER THERE ARE
SURFACE BOUNDARIES. THE HIGH MOISTURE WILL ALSO AID IN THE DEVELOP
OF MVFR CIGS AND/OR VSBYS...ALONG AND EAST A KIML TO KVTN LINE.
LOCALLY CIGS OR VSBYS MAY BRIEFLY DROP TO IFR FOR AREAS EAST OF A
KLBF TO KANW LINE NEAR SUNRISE. A RETURN TO VFR BY MID TO LATE
MORNING IS EXPECTED.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, Aug 5, 3:39 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CDT SUN AUG 5 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-062045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
339 PM CDT SUN AUG 5 2007 /239 PM MDT SUN AUG 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. MOST THUNDERSTORMS
ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...HOWEVER A FEW
STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT ACROSS THE
OUTLOOK AREA DURING THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN ACTIVE WEATHER PATTERN IS EXPECTED OVER THE NEXT SEVEN DAYS AS
NUMEROUS DISTURBANCES TRACK ACROSS THE CENTRAL PLAINS.
THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM MONDAY THROUGH
SATURDAY. ON MONDAY AND TUESDAY...THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS. AT THIS TIME...THE GREATEST THREAT FOR
SEVERE WEATHER WILL BE EAST OF HIGHWAY 83 FROM VALENTINE TO NORTH
PLATTE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS THE OUTLOOK
AREA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Local storm report, Aug 5, 5:15 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
515 PM CDT SUN AUG 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             7 S VALENTINE           42.77N 100.55W
08/05/2007  E1.25 INCH       CHERRY             NE   LAW ENFORCEMENT

&&

BTAYLOR
Local storm report, Aug 5, 6:21 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
621 PM CDT SUN AUG 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             16 SSE KILGORE          42.72N 100.84W
08/05/2007  E2.75 INCH       CHERRY             NE   PUBLIC

            BASEBALL SIZE HAIL AT THE WEST END OF MERRITT RESERVOIR.

&&

BTAYLOR
Local storm report, Aug 5, 6:32 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
632 PM CDT SUN AUG 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             17 SSE KILGORE          42.71N 100.83W
08/05/2007  E1.00 INCH       CHERRY             NE   LAW ENFORCEMENT

            QUARTER SIZE HAIL AT MERRITT DAM.

&&

BTAYLOR
Local storm report, Aug 5, 7:05 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 PM CDT SUN AUG 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     2 SE WOOD LAKE          42.62N 100.21W
08/05/2007                   CHERRY             NE   PUBLIC

            4 TO 6 INCH COTTONWOOD LIMBS DOWN.

&&

BTAYLOR
Local storm report, Aug 5, 7:06 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT SUN AUG 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             2 SE WOOD LAKE          42.62N 100.21W
08/05/2007  E1.00 INCH       CHERRY             NE   PUBLIC

&&

BTAYLOR
Local storm report, Aug 5, 7:08 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
708 PM CDT SUN AUG 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             5 SW JOHNSTOWN          42.52N 100.12W
08/05/2007  E0.75 INCH       BROWN              NE   PUBLIC

&&

BTAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:47 PM CDTSevere Thunderstorm WarningLBFCherry43 min
Aug 6, 7:56 AM CDTSevere Thunderstorm WarningLBFLincoln30 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.